Doctor insights on:
Natural Anti Emetics
Is there any anti emetics/ anti nausea drugs that I can take for severe nausea? I have allergies to all available. Any suggestions to safer ones?
Allergist can help: An allergist can review the reactions a person has had to medications and determine the next course of action. There is significant limitations for allergy skin testing medications except penicillin. It would be most helpful to identify the cause of nausea rather than just treat the symptoms. ...Read more
Sis overdosed in trazodone, doxylamine, lorazepam, anti-emetics over 24h ago. Sleeps a lot, feels dizzy. Will the effects increase or wear down? Help
Bad combo: These medications are all sedating and have a potential to interact depending on the dosage taken. Lorazepam ingestion can be reversed with a medication called flumazenil (clonazepam). It sounds like you're quite concerned about your sister. .. Going to the ER and making sure that she receives the proper medical and (more importantly) psychiatric care is definitely your best bet. Hope that helps! ...Read moreSee 2 more doctor answers
Of three anti-emetics (ativan, benadryl, (diphenhydramine) and zofran) used on a pediatric oncology floor, why is ativan used?
It works for some: Each of the three drugs you listed work by targeting a different mechanism to help battle chemotherapy-induced nausea. It is not uncommon for a patient to require a schedule of all three, depending on the chemo being administered and the individual patient. Ativan can help with anxiety, but it is also an anti-emetic. Reglan (metoclopramide) is also commonly given with Benadryl to help fight nausea. ...Read moreSee 2 more doctor answers
Is it true that ritalin (methylphenidate) and Adderall can cause tardive dyskinesia? I thought only anti-emetics and anti-psychotics could do this.
Tardive dyskinesia: Tardive dyskinesia is a permanent uncontrolled twitching of the mouth, tongue and lips. Usually caused by hypersensitivity of Dopamine receptors in the substantia nigra in the brain stem after long term use of anti-psychotic medications. Adderall (dextroamphetamine and racemic amphetamine) can cause uncontrolled tics or twitching of the mouth and tongue (dystonia) but these symptoms resolve by stopping the medication. ...Read more
Oncology/Pancreatic Cancer: Can the anti-emetics granisetron and ondansetron both (combo)as 5-HT3 receptor antagonists be taken at same time for CINV?
No, Take one at a tim: Granisetron and Ondansetron are very similar drugs. Oncologists will chose one or the other but not both of them at the same time because there is no further benefit if you combine them. But one may work better than the other, so switching around is not unreasonable, if required. ...Read more
Is nux vomica safe to use for post-op nausea/vomitting after orthopedic surgery? Have not had good luck with other anti-emetics.
Homeopathic: Homeopathic nux vomica is very safe, and depending on your specific symptoms could be very effective. My colleague is correct that it's prepared from a poisonous substance containing strychnine -- but the manufacturing process dilutes this while retaining the healing properties. Homeopathic remedies interact with your healing system, an energetic aspect of you with wide-reaching effects. ...Read moreSee 1 more doctor answer
Emetics are Passe': Emetics are no longer used in modern medicine for very good reason. ...Read more
NO!!!!: There is no longer any indication for emetics. They were once used in overdoses and poisonings, but there are way too many complications including injury to the esophagus, aspiration, and typically did not resolve the ingestion. Every er used to have ipecac to induce vomiting. That was removed years ago and is no longer used. ...Read more
Depends.: Buspirone is not an antiemetic drug. It is used to alleviate anxiety however if anxiety causes nausea, this can be alleviated by Buspar (buspirone). Buspar (buspirone), unlike the Benzodiazepines, which are often used as anti-anxiety, takes a little longer to become effective. ...Read moreSee 1 more doctor answer
Found sis took 2400mg trazodone, 300mg doxylamine, 15mg lorazepam, 10mg anti-emetic, 1250mg aglomelatine over 30h. Low symptoms. Out of danger?
ER: I'd strongly suggest going to the ER. .. It's clear that your sister needs psychiatric care and that would be the best place for her right now. Also, she may have organ damage. She's no where near out of danger. ...Read more
I have tried just about every anti emetic without success. What is the next step. My problem is gastroparesis with chronic nausea especially after eat?
See your doctor: Problems like these can only be correctly handled by your doctor in person. He/she needs to listen to you, perform an examination and possibly run labs or other tests. That's the only way he/she can find out what's going on and what to do about it. ...Read moreSee 1 more doctor answer
See below: Some poisonous berries like pokeweed or yew berries can cause heart block and low blood pressure, so that would be why one would take stimulants like strong coffee which contains a form of xanthine like caffeine. Milk of magnesia (magnesium hydroxide) may worsen diarrhea and loss of potassium leading to further cramping; however, magnesium by itself may cause relief of muscle spasms. See your dr. & follow treatment. ...Read more